MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 22 + 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 22 + 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Catalog Number 71302200
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Muscle Spasm(s) (1966); Joint Dislocation (2374)
Date of Event 11/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to dislocation in spastic patient.There were revised liner and femoral head.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.The lab analysis concluded, visual inspection of the constrained outer polyethylene liner revealed scratches and dents on the spherical od, scratches and dents on the rim of the inner and outer poly, and damaged areas on the locking scallops.It is unclear how these blemishes occurred based on the information given.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed batches.The clinical/medical team concluded, based on the surgeon¿s statement, the root cause of the patient multiple dislocations was likely due to contractions-patient is spastic.However, without the requested clinical information, radiographs, implantation operative report, fall history we cannot rule an unlocked liner, non-compliance, bone quality, altered mental status, age, activity prior to full bone union as possible contributing factors.The future impact to the patient beyond the revision cannot be determined.No further clinical medical assessment is warranted at this time.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.

Brand Name
COCR 12/14 FEM HD 22 + 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8073772
Report Number1020279-2018-02493
Device Sequence Number19265552
Product Code LPH
UDI-Device Identifier00885556022443
UDI-Public00885556022443
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71302200
Device Lot Number18AM00775
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/09/2018
Supplement Date Received by Manufacturer11/09/2018
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date03/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;